MAUDE Adverse Event Report: INVACARE TAYLOR STREET INVACARE CONTOURU NAKED BACK; CUSHION, WHEELCHAIR

INVACARE TAYLOR STREET INVACARE CONTOURU NAKED BACK; CUSHION, WHEELCHAIR
Model Number CM02B
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contouru cushions are customized for each individual user.The patient¿s shape is captured and provided to pindot for manufacture of the cushions.The process may require some trial-and-error in order to find the best fit for the patient, so pindot allows for cushion remakes.Just because a remake is required, does not mean that there is a defect/malfunction with the original cushions.In this case, the cushions were made according to the original specifications provided by the dealer, but once the cushions were used by the patient, it was determined that the right side was too tight, resulting in an injury that required medical treatment.Pressure sores are injuries to skin and underlying tissue resulting from pressure on the skin when resting in a position for an extended period and can occur regardless of the resting surface being used.Development of pressure sores is multi-factorial.In addition to pressure, primary external causes include friction and shear.Individual risk factors also play a key role in increasing the patient's susceptibility; examples include, but are not limited to: patient size, weight, immobility, lack of sensory perception, incontinence, medical conditions affecting blood flow, poor nutrition, and poor hydration.The management, treatment and prevention of pressure sores should be individualized and depends on the patient¿s medical history, risk factors and physical status.In all cases, care is pivotal in pressure sore prevention.Education, clinical judgement, and action-based planning based on vulnerability are fundamental factors in the prevention and treatment of pressure sores.It is very important for the patient to reposition themselves, or to be repositioned, on a regular basis.It is the standard of care that the patient¿s condition should be monitored frequently, and their individualized care plan should be reviewed regularly by caregivers, adjusting for changes in the patient¿s condition and environmental factors.The contouru seating system installation instructions warn, "if the seat and/or back does not fit the user properly, do not use.Contact invacare for proper instruction, otherwise injury to the user may occur.The best way to avoid problems related to pressure sores is to understand their causes and your role in a skin management program.Your therapist and physician should be consulted if you have any questions regarding weight relief, self-examination of skin, or individual limitations and needs.All cushions used for the prevention or treatment of decubitus ulcers (pressure sores) should be selected carefully.Working with your therapist, physician and cushion supplier is the best way to assure that a cushion choice matches your individual needs.As the needs of the client become more complex, the cushion evaluation becomes more important.Skin condition should be checked very frequently after the provision of any new seating system." if additional information becomes available, a supplemental record will be filed.
 
Event or Problem Description
The dealer reported that the contour seating system was too tight on the right side and caused an open sore on the right side of the patient's back.The patient already has nurses caring for her 16 hours every day, and they are treating the sore.

Brand Name
INVACARE CONTOURU NAKED BACK
Common Device Name
CUSHION, WHEELCHAIR
Manufacturer (Section D)
INVACARE TAYLOR STREET
1200 taylor street
elyria OH 44035
Manufacturer (Section G)
INVACARE TAYLOR STREET
1200 taylor street
elyria OH 44035
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key20251255
Report Number1525712-2024-00008
Device Sequence Number8516896
Product Code IMP
UDI-Device Identifier00841447102878
UDI-Public00841447102878
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCM02B
Device Lot NumberWO #114013
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale